MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 8f angio-seal evolution was returned for evaluation.The carrier tube assembly was returned lodged within the packaging tray.There were broken pieces of the hemostasis sheath visible on the handle of the device as seen on the returned device.The hub of the hemostasis sheath was returned with some part of the attached tube remaining.The remaining portion of the hemostasis tube was checked for maneuverability and it shattered upon application of minor force.The sheath tubing cracked in multiple locations distal to the hemostasis hub.The damage was consistent with exposure to ultraviolet light and subsequent material degradation.No other visual anomalies were noted.The complaint is confirmed.The sheath was shattered and cracked in a way consistent with exposure to uv light.The angio-seal evolution ifu tis-827-11232016 was reviewed and the symbols on page 10 clearly illustrate within the labeling that the device should be kept away from sunlight and uv light.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the involved angio-seal evolution device was in pieces.The following information was provided by the user facility: the doctor went to use an 8fr evolution and it fell into pieces in his hands; they are not sure if it was somehow crushed in distribution or if it is a defect; there was no blood loss; the patients was reported to be in great condition and the procedure outcome was great; and another 8fr evolution off the shelf was used.Additional information was received on october 5, 2017.Hemostasis was achieved by the second angio-seal evolution device.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6976294
Report Number2243441-2017-00168
Device Sequence Number1156263
Product Code MGB
UDI-Device Identifier05415067002846
UDI-Public05415067002846
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberC610135
Device Lot Number5709727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1